

## NASPI Work Group Virtual Meeting April 12-14, 2022 Agenda 8:00am PT / 11:00am ET

The North American Synchrophasor Initiative (NASPI) Work Group Meeting will be held April 12-14, 2022, virtually (WebEx). During these three days we will hear from a wide range of speakers on various topics associated with wide-area time-synchronized measurements. Please refer to the draft agenda below for additional details.

## Agenda [4/12/22]

| Eastern Time     | Tuesday, April 12, 2022   |
|------------------|---|
| 11:00 – 11:05 am | Welcome & Introductions: Jeff Dagle (PNNL)  |
| 11:05 – 11:20 am | NASPI Update – Jeff Dagle (15 minutes)  |
|                  | Session # 1 – Big Data Analysis of Synchrophasor Data (FOA 1861) – Final Briefings  |
| 11:20 – 12:50 pm | <ul> <li>Session/Panel Moderator: Sandra Jenkins (1 hr 30 mins)</li> <li>Discovery of Signatures, Anomalies, and Precursors in Synchrophasor Data with Matrix Profile and Deep Recurrent Neural Networks - Nanpeng Yu (University of California – Riverside)</li> <li>Robust Learning of Dynamic Interactions for Enhancing Power System Resilience - Yuxuan Yuan and Zhaoyu Wang (Iowa State University of Science and Technology)</li> <li>Big Data Synchrophasor Monitoring and Analytics for Resiliency Tracking (BDSMART) - Mladen Kezunovic (Texas A&amp;M Engineering Experiment Station)</li> </ul> |
|                  | Session # 2 – ESAMS Field Demonstration   |
| 12:50 – 1:10 pm  | Eastern Interconnection Situational Awareness Monitoring System (ESAMS) Demonstration Project - Joe Eto (LBNL)  |
| 1:10 – 1:30 pm   | PingThings Partner presentation from PingThings – Sean Murphy & Kevin Jones   |
| 1:30 – 2:10 pm   | Break - long  |
|                  | Session # 3 – Use of Real-time Synchrophasor Applications   |
| 2:10 – 2:30 pm   | AEP's WAMS Experiences with Synchrophasor Applications - Yuan Kong (American Electric Power)  |
| 2:30 – 2:50 pm   | WAMS Applications for The Control Room of The Future by Using Next Generation Grid Operations Framework - Jan Vit Suntar (DNV Energy Systems)   |
| 3:10 – 3:30 pm   | WAMS Dynamic Real Time System Simulator - Arthur do Carmo Mouco, Janio Leonardo Los, and Hector Andres Rodriguez Volskis (ONS - Operador nacional do Sistema Elétrico Brasileiro)   |
| 3:30 – 3:50 pm   | Dominion Energy's Pilot Deployment and Evaluation of Enhanced Linear State Estimator for Grid Resiliency - Backer Abu-Jaradeh (Electric Power Group)  |
| 3:50 – 4:10 pm   | <ul> <li>PMU-Based EMS System at SDG&amp;E: Implementation, Framework, and Goals - Robin Manuguid (SDG&amp;E)</li> <li>Distribution Linear State Estimation to Improve Distribution Network Observability: ComEd Experience - Shikhar Pandey (ComEd) and Marianna Vaiman (V&amp;R Energy)</li> </ul>  |
|                  | Session # 4 Application and utilization of distribution state estimation  |
| 4:10 – 4:30 pm   | DER Gateway to Support Real-Time Control and Situational Awareness in Distribution Grids - Chad Abbey (Quanta Technology)   |

| Eastern Time     | Wednesday, April 13, 2022   |
|------------------|---|
| 11:00 – 11:05 am | Welcome & Agenda Review: Jeff Dagle (PNNL)  |
|                  | Session # 5 – Extracting actionable information from synchrophasor data   |
| 11:05 – 11:25 am | An Integrated Generative Adversarial Network for Identification and Mitigation of Cyber-Attacks in Wide-Area Control - Jishnudeep Kar (North Carolina State University) |
| 11:25 – 11:45 am | Synchronous Phase Angle Measurement Using Smart Meters - David Rieken (Hubbell Inc.)  |
| 11:45 – 12:05 pm | Swedish Railway Improves Energy Efficiency with PMU and Time Synchronization - Werner Abt (Meinberg-USA)  |
| 12:05 – 12:25 pm | High-speed Data Measurements of The Raw Data for Root-Cause Analysis and Data Management - Manko Ho (IBA America)   |
| 12:25 – 12:30 pm | Break   |
|                  | Session # 6 - Use of real-time synchrophasor applications, continued  |
| 12:30 – 12:50 pm | Scientific Tools for Advanced Synchrophasor Data Analytics (SciSync) - Christoph Lackner (Grid Protection Alliance)   |
| 12:50 – 1:10 pm  | Real-Time System Inertia Monitoring – Michael Cassiadoro (Total Reliability Solutions LLC) and Chris Kimmett (Reactive Technologies)                                    |
| 1:10 – 1:30 pm   | Locating Faults in Large Power Grids Using A Few Strategically Placed PMU Measurements - Ali Abur (Northeaster University)  |
| 1:30 – 1:50 pm   | How to Improve Grid Resiliency by Connecting Analytics & Operations - Hazel Gurule and Gilburt Chiang (Palantir Technologies)   |
| 1:50 – 2:10 pm   | IEEE SA STANDARDS ASSOCIATION PMU Certification Program - Elizabeth Okutuga (IEEE)  |
| 2:10 – 2:45 pm   | Break - long  |
|                  | Session # 7 - NASPI Task Team Updates (email naspi@pnnl.gov to get involved)  |
| 2:45 – 2:55 pm   | CRSTT Update (10 minutes)   |
| 2:55 – 3:05 pm   | DNMTT Update (10 minutes)   |
| 3:05 – 3:15 pm   | DisTT Update (10 minutes)   |
| 3:15 – 3:25 pm   | EATT Update (10 minutes)  |
| 3:25 – 3:35 pm   | PRSVTT Update (10 minutes)  |
|                  | Session # 8 - Oscillation mitigation, including specifically inverter-based resources   |
| 3:35 – 3:55 pm   | Fast Oscillation Detection and Labeling via Coarse-Grained Time Series Data for ML Applications - Xin Xu (Dominion Energy)  |
| 3:55 – 4:15 pm   | Forced Oscillation Grid Vulnerability Analysis: Texas Grid Case Study - Khaled Alshuaibi (University of Tennessee)  |
| 4:15 – 4:35 pm   | Stabilizing Transient Disturbances with Utility-Scale Energy Storage Systems - Ryan Elliott (Sandia National Laboratories)  |
| 4:35 – 4:55 pm   | Achieving Resilient and Assured PNT in Secure Smart Grids - Nino De Falcis  |
|                  | NASPI Work Group Reception  |
| 4:55 – 5:30 pm   | Please join us for the NASPI Reception in the main meeting room   |

| Eastern Time     | Thursday, April 14, 2022  |
|------------------|---|
| 11:00 – 11:05 am | Welcome & Agenda Review: Jeff Dagle (PNNL)  |
|                  | Session # 9 – Control Room Application Panel  |
| 11:05 – 12:05 pm | CRSTT Panel – Control Room Applications (1 hour)  |
|                  | Panel Moderator: James Kleitsch   |
|                  | <ul> <li>Synchrophasors in System Operations at Dominion Energy - Lang Chen (Dominion)</li> </ul> |
|                  | <ul> <li>SRP Synchrophasors in Operations - Matthew Rhodes (SRP)</li> </ul>                       |
|                  | <ul> <li>Utilization of Synchrophasor Data - Aftab Alam (CAISO)</li> </ul>                        |
|                  | <ul> <li>Synchrophasors in Operations - Murray Mueller (AESO)</li> </ul>                          |
|                  | Session # 10 - Experience with synchrophasor data networking, architecture, archiving             |
| 12:05 – 12:25 pm | Synchrophasor Data Storage and Compression Experience and Improvements at MISO -                  |
|                  | Brian Kiefer (MISO Energy)  |

|                  | Lessons Learned at Scale with the World's Largest STTP Deployment for Synchrophasors –  |
|------------------|---|
| 12:25 – 12:45 pm | Sean Murphy (PingThings), Kevin Jones (Dominion) and J. Ritchie Carroll (GPA)   |
| 12:45 – 1:05 pm  | SEL SCHWEITZER ENGINEERING LABORATORIES Partner Presentation - Jared Bestebreur   |
|                  | Session # 11 – Organization Reports from NASPI-Related Activities (10 minutes ea.)  |
| 1:05 – 1:15 pm   | NERC Synchronized Measurement Working Group (SMWG) update: Tim Fritch (TVA)   |
| 1:15 – 1:25 pm   | EIDSN update – Kent Simendinger (EIDSN)   |
| 1:25 – 1:35 pm   | IEEE update: Allen Goldstein (NIST)   |
| 1:35 – 2:10 pm   | Break - long  |
|                  | Session # 12 – High-Speed Waveform Measurements: Applications and Instrumentation   |
| 2:10 – 2:30 pm   | A Power Grid Anomaly Detection Algorithm with Point on Wave Data Recording - He Yin (University of Tennessee)   |
| 2:30 – 2:50 pm   | Performance and Applications of Synchronized Waveform Data Compression - Steven Blair (Synaptec)  |
| 2:50 – 3:10 pm   | GridSweep: Active Measurements of Electric Distribution Systems – Sascha von Meier (UC Berkeley and Lawrence Berkeley National Laboratory)  |
|                  | Session #13 - Understanding measurement uncertainty relating to power system  |
|                  | oscillation mitigation  |
| 3:10 – 3:30 pm   | Field Implementation of Wide-area Damping Control System in Large-scale Power Grids - Yi Zhao (University of Tennessee)   |
|                  | Session # 14 - Extracting actionable information from synchrophasor data to support either real-time or engineering applications  |
| 3:30 – 3:50 pm   | Analysis of STATCOM Oscillations using Ambient Synchrophasor Data in Dominion Energy - Chetan Mishra (Dominion Energy)  |
| 3:50 – 4:10 pm   | Analysis of Low Voltage Ride Through Capability of Photovoltaic Solar Generation Using Synchrophasors - Rahul Shukla ( Power Systems Operation Corp.)   |
| 4:10 – 4:30 pm   | Evolving Synchrophasor Data Network Architectures to Support Wide-Area Control – Dexin Wang (Pacific Northwest National Laboratory)   |
| 4:30 – 4:50 pm   | Detection of Induced and Resonance Voltage Phenomenon Using PMU Data in Real Time<br>System Operation and Mitigation Measures - Minnakuri Venkateswara Rao (Power System<br>Operation Corporation Limited, India) |
| 4:50 – 5:10 pm   | Voltage Transformer Failure Prediction With Synchrophasor Data - Md Arif Khan (Schweitzer Engineering Laboratories, Inc.) and Matthew Rhodes (SRP)  |

NASPI would like to *thank* all of our partners for supporting this meeting!









